Irreversible damage?

Hello,

After a full year of struggling to raise my B12 levels, I fear that I have had permanent damage. Everyday, late afternoon, I feel really aweful. My blood sugar is fine and so is my blood pressure. It's my head that is not well. I can' t focus, I have trouble thinking and concentrating. I even feel very down and I feel like I don't have control over my thoughts.

Could this be permanent damage? Is this reversible? Do any of you feel like this? It's unbelievably scary when it happens and it lasts from 1-2 hours.

Does this mean I need more B12 ( this feeling used to happen all the time when I was unaware of my deficiency, then when my levels raised it almost stopped but once in a while, it still hits me and it feels super scary)

Please help me out on this one because I don't quite know how to describe this to my doctor... :(

Isabelle

13 Replies

oldestnewest
  • Hello Isabelle, I am in the same boat and am fed up with analysing and dissecting every emotion of doom and gloom. It is very scary when your thoughts are racing and you feel you're going mad. I alo felt wonderful, energetic, and positive when I had my first loading dose of 6 injections. I lasted almost three months (started to feel tired by then) and after my top up I haven't felt right since. I am hoping you may have replies of the same ilk as I haven't really read any credible comment on the mental status of B12D. I thought I was the only one and thought perhaps it may not have to do with B12D. I am now taking 2000mcg cyano sublingually and a vitamin B complex in between injections. Too soon to tell if it's working. My practice nurse (after my requesting more frequent injections) has consented to an injection (hydroxocobalamin)every 10 weeks - big deal!. I may have to bite the bullet and see the G.P. but in the meantime I am trying to keep busy and drumming up the courage to see him. I am fervently hoping you will get replies which may help me also. Sorry I can't be more of a help. I wish you luck.

  • Thanks. Stay strong and I hope you find a solution here.

  • Sorry, again I've got no advice, I just feel relieved to read others have the same! I've had my 4th loading dose today (and it really hurt!! The last 3 did not???) , and believed my B12 deficiency was caused by the amount of gabapentin I've taken for almost 4 years for back pain, however I've now been told it started before but the meds escalated it. I have these times of doom and gloom, not every day but several times a week, and I had one last night. The day had been good, the tree was up etc, then I went to bed and bang! My thoughts were running overtime, everything was wrong, I felt sick, I cried, I felt panicky. The weird thing is today I couldn't tell you what it was all about! And that's how it is each time it happens. I've never thought of relating it to the B12 although I do suffer from all of the neurological symptoms and because I've had them over 2 years I'm not getting my hopes up that they will all be reversed! Think I've just found my task for today- see what I can find about this! If I find anything I'll post it, but obviously if any of you lovely people already have something (and I know you are all so much more knowledgeable than google!!) please share :-) X

  • Thanks for your reply. I wish you the best of luck. I really understand how you feel and I wish you the best

  • If this is happening every afternoon about the same time then it could be you are getting dehydrated and it's nothing to do with the B12. I find if I don't drink enough water throughout the day, I get the same sort of symptoms late afternoon plus tiredness. It tends to go early evening.

  • Hi! You know what? I think you might be right. When I drink more, I feel it less. I'll try to keep very hydrated in the next week to see if it helps and I will post again. Maybe it could help others. Thanks :)

  • Hopefully it will as it will be one less thing to worry about. I tend to keep a glass of water somewhere where I will pass it a lot and have a drink each time I go by

  • Why late afternoon, must be a connection somewhere.

    Do you keep a journal, if not start one today..

    List how much B12 you have taken for the day and when.

    Also, how do I feel today,for me, its how much tingling do I have,do I have any muscle twitches etc.

    If the symptoms went, when you started B12, then perhaps you do need to increase it.

    Why has it been such a struggle to raise your B12 levels,and how much, and how often, have you had the B12 in the past year.

    Try not to stress yourself, as this will only affect your existing B12 level.

    Have you checked your Vit D level, folate, ferritin, they can have a profound affect on your body as well, so may not be B12.

    Talk to your GP about blood tests,check your serum B12 level as well, while he's at it.

    Keep in touch with the forum.

    Manukia

    xxx

  • Thanks for the tip. I will try to keep a journal. Great advice

  • Odd days on and off I feel like you with your head, I also feel realy washed out and go pale at various times of the day. I see from your replys there are others feeling the same, I have thought it is just something we have to cope with, but like you I am thinking of telling my Dr but don't know where to start explaining this. I've had recent blood test all vitamins are at high end of normal, I've also been keeping a journal for a long time, still avent got a clue, sorry I haven't been able to give you any advice but you are not alone on this, I started a new post hopefully it might help.

  • Hi! One memeber suggested that I drink more water which is what I will do when I feel a weekeness. Maybe that could help you too?

    I hope this helps...

    Isabelle

  • Hi,thanx, that's a gud idea, I will try that.

    Julie

  • Dehydration- never gave that a thought but thinking over the last week, if I remember correctly, there does seem to be a link with days I've drunk less and feel worse. It's that catch situation- I start to feel worse, so then don't have the energy to get up and make a drink and so the cycle continues.........X

You may also like...